Alert archive / Kansas / Special Weather Statements in 2015

Special Weather Statement, NWS Wichita, KS

April 13, 2015Cowley County, Kansas

NWS Wichita, KS issued this special weather statement at Apr 13, 2015, 12:21 AM CDT for Cowley County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2015, 12:21 AM CDT (05:21 UTC)
Expired
Apr 13, 2015, 12:45 AM CDT
In force
24 min
Issued by
NWS Wichita, KS

County Cowley County, KS

The radar

The Wichita radar (KICT), 61 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1094 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WWUS83 KICT 130521
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1221 AM CDT MON APR 13 2015

KSZ092-093-130545-
SUMNER KS-COWLEY KS-
1221 AM CDT MON APR 13 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1245 AM CDT

* AT 1217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
  TRACKING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF GEUDA 
  SPRINGS...OR 9 MILES SOUTH OF OXFORD...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...OXFORD...GEUDA SPRINGS AND STROTHER
  FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3725 9734 3730 9686 3700 9687 3700 9733
TIME...MOT...LOC 0517Z 261DEG 40KT 3714 9718 
$$

DARMOFAL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Apr 12, 6:41 PM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, Apr 12, 6:41 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT SUN APR 12 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 307 PM CDT SUN APR 12 2015

LOW LEVEL MOISTURE AND INSTABILITY CONTINUES TO INCREASE ACROSS
PORTIONS OF SW KS THIS AFTERNOON. THIS IS JUST AHEAD OF THE DRYLINE
THAT IS PUSHING SLOWLY EAST.  LATEST SHORT TERM HI-RES MODELS TRY TO
DEVELOP CONVECTION OVER SOUTHWEST KS ALONG THIS DRYLINE LATE THIS
AFTERNOON OR EARLY THIS EVENING...AS THE AIRMASS IN SW KS RECOVERS
AND THE ELEVATED MIXED LAYER ERODES.  SO THINK AREAS OF SOUTH
CENTRAL KS MAY SEE THE INITIAL CONVECTIVE CHANCES LATE THIS
AFTERNOON...AS THIS CAP WEAKENS AND STORMS DEVELOP IN AN UNSTABLE
AIRMASS.  BUT THINK STORMS IN THIS AREA MAY BE MORE ISOLATED AS
CONVERGENCE ISN'T VERY IMPRESSIVE. AN UNSTABLE AIRMASS WITH
SBCAPE VALUES OF 2000-2500 J/KG AND BULK SHEAR OF 30-40 KTS...MAY
LEAD TO STRONG TO POSSIBLY SEVERE STORMS...WITH MULTICELLS
STORMS...AND EVEN A FEW SUPERCELLS...GIVEN THE DIRECTIONAL SHEAR.
EXPECT LARGE HAIL/DAMAGING WINDS TO BE THE MAIN CONCERN.

MODELS CONTINUE TO SHOW THE DRYLINE AND COLD FRONT MERGING ACROSS
PORTIONS OF CENTRAL KS THIS EVENING. PREVIOUS CONCERNS WERE THAT
CENTRAL KS WOULD BE WHERE CONVECTION WOULD DEVELOP FIRST...BUT THINK
THAT STORMS WILL DEVELOP ALONG THIS BOUNDARY LATER THAN PREVIOUSLY
THOUGHT...AS IT PUSHES SOUTH LATER THIS EVENING...AS CAP HOLDS UNTIL
CONVERGENCE INCREASES LATER THIS EVENING.  AS THIS BOUNDARY PUSHES
SOUTH OF HIGHWAY 50...THINK CONVECTION WILL MERGE WITH THE SOUTH
CENTRAL KS CONVECTION AND BECOME MORE WIDESPREAD SOUTH OF THE
BOUNDARY IN THE WARM SECTOR. THIS SHOULD LEAD TO ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS FOR MOST OF SOUTHERN KS OVERNIGHT...AS
THIS BOUNDARY PUSHES SOUTH.

MON: MAIN SURFACE BOUNDARY AND CONVECTION MAY LINGER OVER SRN KS FOR
THE EARLY MORNING HOURS ON MON...BUT GENERAL TREND WILL BE TO KEEP
PUSHING THIS CONVECTION FURTHER SOUTH INTO OK FOR MON AFTERNOON AS
THE BOUNDARY PUSHES SOUTH. THIS WILL LEAD A FAIRLY PLEASANT DAY FOR
MOST OF THE REGION FOR MON AFTERNOON.

TUE-WED: NOT EXPECTING THE BOUNDARY TO MOVE TOO FAR SOUTH INTO
OK...FOR LATE MON...AS A SOUTHERN STREAM SHORTWAVE CURRENTLY IN NRN
MEXICO LIFTS INTO THE SRN PLAINS.  LATEST MODEL SOLUTIONS CONTINUE
TO LIFT THIS SHORTWAVE NORTHEAST ACROSS THE ERN HALF OF KS DURING
THE DAYTIME ON TUE.  THIS SYSTEM WILL LEAD TO MOISTURE RETURNING TO
MOST OF THE ERN HALF OF THE FORECAST AREA....WITH SHOWER CHANCES THE
HIGHEST FOR AREAS ALONG AND EAST OF THE KS TURNPIKE. NOT A LOT OF
INSTABILITY ASSOCIATED WITH THIS DISTURBANCE...SO DO NOT EXPECT
MUCH MORE THAN SOME EMBEDDED THUNDER.

MODELS SUGGEST THAT SHOWERS SHOULD LINGER OVER THE ERN SECTIONS OF
KS ON WED AS WELL. AS THE IMPULSE MAKES SLOW PROGRESS TO THE EAST OF
THE AREA.

KETCHAM

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 307 PM CDT SUN APR 12 2015

LOTS OF UNCERTAINTY ON HOW THE END OF THE WEEK WILL
PLAY OUT...AS A MORE SIGNIFICANT SHORTWAVE CURRENTLY SOUTH OF THE
ALEUTIAN ISLANDS WILL PUSH EAST INTO THE PACIFIC NW AND EVENTUALLY
DROP SOUTHEAST OVER THE ROCKIES LATE WED.  SOME UNCERTAINTY IN THE
MEDIUM RANGE MODELS ON HOW DEEP THIS LOW WILL BECOME AND HOW FAST IT
WILL EJECT INTO THE PLAINS. THE GFS ACTUALLY CLOSES OFF THIS LOW
OVER THE ROCKIES...BEFORE PULLING IT OUT INTO THE PLAINS.  AS THIS
SYSTEM DEEPENS...TIMING INTO THE PLAINS WILL BE TROUBLESOME AT BEST.
MODEL CONSENSUS IS TO GO WITH POPS THROUGHOUT THE EXTENDED FOR NOW
AS THE GFS/ECMWF PUSH IT INTO THE PLAINS LATE IN THE WEEK. THIS WILL
LEAD TO MORE DIURNALLY DRIVEN SHOWERS AND A FEW STORMS AS LOW LEVEL
MOISTURE REMAINS HIGH AND LIFT CREATED BY THIS SLOW MOVING UPPER LOW
WILL LEAD TO CHANCES EACH DAY.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 641 PM CDT SUN APR 12 2015

THE MAIN AVIATION FORECAST CONCERN IS THE CHANCES FOR CONVECTION
THIS EVENING AND DURING THE OVERNIGHT HOURS. THUNDERSTORMS ARE
EXPECTED AND HAVE ALREADY DEVELOPED ACROSS SOUTH CENTRAL KANSAS
AND WILL TRACK EASTWARD WITH TIME. UTILIZED THE SHORT-TERM HIGH-
RESOLUTION GUIDANCE FOR TIMING FOR TEMPO GROUPS FOR TSRA AT
TERMINALS. A COLD FRONT WILL PLOW SOUTHWARD AND WILL BE A
SECONDARY SOURCE OF THUNDERSTORMS DURING THE OVERNIGHT HOURS.
EXPECT THIS FRONT TO MOVE QUICKLY SOUTHWARD AS THE UPPER WAVE
MOVES QUICKLY OVERHEAD. WINDS WILL SWITCH AROUND TO THE NORTH WITH
THE FRONTAL PASSAGE AND BE BREEZY. ANY OF THE THUNDERSTORMS COULD
DROP CONDITIONS TO MVFR OR IFR BRIEFLY FOR VIS OR CEILINGS. OTHER
THAN THAT DO NOT NECESSARILY EXPECT WIDESPREAD MVFR OR IFR
CONDITIONS. EXPECT PRECIP TO EXIT IN THE MORNING AND BREEZY
NORTHERLY WINDS TO DIMINISH AND BECOME MORE NORTHEASTERLY TO
EASTERLY ESPECIALLY IN CENTRAL KANSAS.

BILLINGS WRIGHT

&&

.FIRE WEATHER...
ISSUED AT 307 PM CDT SUN APR 12 2015

PERIODIC CHANCES FOR WETTING RAINS FROM SHOWERS AND STORMS WILL
AFFECT MUCH OF THE AREA EVENING AND TONIGHT...AND THEN AGAIN
TUESDAY THROUGH FRIDAY. THIS WILL GENERALLY KEEP THE GRASSLAND
FIRE DANGER LOW TO MODERATE INTO THE COMING WEEK. THERE MAY BE A
FEW WINDOWS OF ELEVATED FIRE DANGER ON MONDAY OVER THE FLINT
HILLS AND PARTS OF SOUTHERN KANSAS.

KED/KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    53  68  45  67 /  60  10  10  30
HUTCHINSON      50  67  42  67 /  50  10   0  20
NEWTON          50  67  44  66 /  60  10   0  20
ELDORADO        54  67  44  66 /  70  10  10  30
WINFIELD-KWLD   55  68  45  66 /  60  20  10  30
RUSSELL         45  68  41  69 /  40   0   0  10
GREAT BEND      46  66  41  68 /  40   0   0  10
SALINA          46  68  42  69 /  50   0   0  10
MCPHERSON       48  67  43  67 /  50  10   0  20
COFFEYVILLE     58  69  45  66 /  70  30  10  30
CHANUTE         54  68  44  66 /  70  10  10  30
IOLA            54  68  44  66 /  80  10  10  20
PARSONS-KPPF    57  68  45  66 /  70  20  10  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 12, 11:02 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CDT SUN APR 12 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-140415-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1102 PM CDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

CHANCES FOR THUNDERSTORMS WILL CONTINUING THROUGH TONIGHT. SOME
STORMS MAY BE STRONG AND A FEW MAYBE SEVERE OVER EXTREME SOUTHERN
KANSAS WHERE A SEVERE THUNDERSTORM WATCH REMAINS IN PLACE UNTIL
MIDNIGHT. THE MAIN RISKS WILL BE QUARTER SIZE HAIL AND DAMAGING
WINDS...ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTH WINDS ON MONDAY WILL ELEVATE THE GRASSLAND FIRE
DANGER INTO THE VERY HIGH CATEGORY ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS.

CHANCES FOR THUNDERSTORMS WILL RETURN TO SOUTHERN KANSAS ON
TUESDAY...WITH PERIODIC CHANCES FOR THE ENTIRE AREA FROM
TUESDAY NIGHT THROUGH SATURDAY. WHILE THE RISK FOR ORGANIZED
SEVERE WEATHER APPEARS LOW...A FEW STRONG STORMS WILL BE POSSIBLE
LATER IN THE WEEK. CHECK LATER OUTLOOKS FOR ANY CHANGES ON THE
RISK FOR SEVERE WEATHER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS WRIGHT

In the hours before

Special weather statement, Apr 12, 9:21 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT SUN APR 12 2015

KSZ083-092-130300-
SEDGWICK KS-SUMNER KS-
921 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1000 PM CDT

* AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  CHENEY TO 7 MILES NORTHWEST OF ARGONIA...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  GODDARD...CHENEY...CONWAY SPRINGS...ARGONIA...VIOLA...MAYFIELD...
  MILAN AND LAKE AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3723 9780 3764 9781 3765 9756 3723 9752
TIME...MOT...LOC 0218Z 251DEG 32KT 3759 9782 3735 9785

HOWERTON
Special weather statement, Apr 12, 9:27 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SUN APR 12 2015

KSZ051-130315-
MCPHERSON KS-
927 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 926 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GALVA...MOVING EAST
  AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...MOUNDRIDGE...INMAN...GALVA...CANTON AND MCPHERSON
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3818 9737 3817 9781 3836 9784 3843 9737
TIME...MOT...LOC 0226Z 264DEG 35KT 3829 9757

KETCHAM
Special weather statement, Apr 12, 9:52 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT SUN APR 12 2015

KSZ082-130330-
KINGMAN KS-
952 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1030 PM CDT

* AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  SOUTHEAST OF CUNNINGHAM TO NASHVILLE...AND MOVING NORTHEAST AT 5
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  NASHVILLE...WILLOWDALE...ZENDA...SPIVEY AND CLEVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3739 9846 3751 9847 3756 9847 3756 9809
      3739 9810 3738 9836 3738 9843
TIME...MOT...LOC 0248Z 239DEG 4KT 3754 9836 3741 9844

HOWERTON
Special weather statement, Apr 12, 10:07 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1007 PM CDT SUN APR 12 2015

KSZ091-130345-
HARPER KS-
1007 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1045 PM CDT

* AT 1005 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
  EAST OF NASHVILLE TO 5 MILES WEST OF ATTICA...AND MOVING EAST AT 40
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HARPER...ATTICA AND CRYSTAL SPRINGS.

LAT...LON 3738 9835 3738 9795 3725 9796 3715 9806
      3712 9835
TIME...MOT...LOC 0305Z 284DEG 34KT 3741 9821 3723 9832

HOWERTON
Local storm report, Apr 12, 11:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             GREAT BEND              38.36N 98.81W
04/12/2015  E0.88 INCH       BARTON             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING PENNY TO NICKEL SIZED HAIL IN
            GREAT BEND.

0652 PM     HAIL             1 E GREAT BEND          38.36N 98.79W
04/12/2015  E0.75 INCH       BARTON             KS   TRAINED SPOTTER

0752 PM     TSTM WND GST     ALDEN                   38.24N 98.31W
04/12/2015  E50.00 MPH       RICE               KS   LAW ENFORCEMENT

0754 PM     HAIL             LYONS                   38.35N 98.20W
04/12/2015  E1.00 INCH       RICE               KS   LAW ENFORCEMENT

0827 PM     TSTM WND GST     SYLVIA                  37.96N 98.41W
04/12/2015  E55.00 MPH       RENO               KS   EMERGENCY MNGR

0830 PM     TSTM WND GST     SYLVIA                  37.96N 98.41W
04/12/2015  E60.00 MPH       RENO               KS   EMERGENCY MNGR

0840 PM     HAIL             6 S LINDSBORG           38.49N 97.67W
04/12/2015  E0.75 INCH       MCPHERSON          KS   TRAINED SPOTTER

            HAIL AND 50 MPH GUST.

0845 PM     HAIL             MCPHERSON               38.37N 97.66W
04/12/2015  E0.75 INCH       MCPHERSON          KS   AMATEUR RADIO

0856 PM     HEAVY RAIN       3 N ZENDA               37.49N 98.29W
04/12/2015  M1.00 INCH       KINGMAN            KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS ONE INCH OF RAIN IN 45 MINUTES.

&&

VJP
Special weather statement, Apr 13, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1221 AM CDT MON APR 13 2015

KSZ092-093-130545-
SUMNER KS-COWLEY KS-
1221 AM CDT MON APR 13 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1245 AM CDT

* AT 1217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF GEUDA
  SPRINGS...OR 9 MILES SOUTH OF OXFORD...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...OXFORD...GEUDA SPRINGS AND STROTHER
  FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3725 9734 3730 9686 3700 9687 3700 9733
TIME...MOT...LOC 0517Z 261DEG 40KT 3714 9718

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:27 PM CDTSpecial Weather StatementICTRice33 min
Apr 12, 7:38 PM CDTSevere Thunderstorm WarningICTRice52 min
Apr 12, 7:40 PM CDTSpecial Weather StatementICTRussell35 min
Apr 12, 7:59 PM CDTSevere Thunderstorm WarningICTRice31 min
Apr 12, 8:11 PM CDTSpecial Weather StatementICTKingman49 min
Apr 12, 8:14 PM CDTSevere Thunderstorm WarningICTMcPherson34 min
Apr 12, 8:19 PM CDTSevere Thunderstorm WarningICTReno41 min
Apr 12, 8:19 PM CDTSevere Thunderstorm WarningICTKingman41 min
Apr 12, 8:40 PM CDTSpecial Weather StatementICTHarper35 min
Apr 12, 8:47 PM CDTSpecial Weather StatementICTMcPherson43 min
Apr 12, 8:53 PM CDTSevere Thunderstorm WarningICTReno28 min
Apr 12, 8:57 PM CDTSevere Thunderstorm WarningICTHarper, Kingman39 min
Apr 12, 9:10 PM CDTSpecial Weather StatementICTMarion50 min
Apr 12, 9:21 PM CDTSpecial Weather StatementICTSumner39 min
Apr 12, 9:27 PM CDTSpecial Weather StatementICTMcPherson48 min
Apr 12, 9:52 PM CDTSpecial Weather StatementICTKingman38 min
Apr 12, 10:07 PM CDTSpecial Weather StatementICTHarper38 min
Apr 12, 10:40 PM CDTSevere Thunderstorm WarningICTHarper20 min

Nearby

Special Weather Statements in Kansas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.